Alert archive / Texas / Freeze Warnings in 2018

Freeze Warning 5, NWS Midland/Odessa, TX

November 11, 20184 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this freeze warning at Nov 11, 2018, 3:02 AM CST for 4 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 12, 2018, 2:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2018, 3:02 AM CST (09:02 UTC)
In effect from
Nov 12, 2018, 2:00 AM CST
Expired
Nov 12, 2018, 10:00 AM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 10, 10:52 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 10, 10:52 PM CST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1052 PM CST Sat Nov 10 2018

.DISCUSSION...

The latest aviation concerns are below.

&&

.AVIATION...

VFR conditions are expected at the west Texas and southeast New
Mexico terminals through much of the forecast period.  A strong
cold front will plunge to the Pecos River by 12/06z and Rio Grande
River by 12/12z.  Windy conditions and MVFR ceilings are expected
to develop behind the front at all terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     40  65  31  35 /   0   0  20  30
Carlsbad                       37  67  31  38 /   0   0  20  20
Dryden                         40  67  44  46 /   0   0  30  10
Fort Stockton                  43  73  37  39 /   0   0  10  20
Guadalupe Pass                 41  63  26  30 /   0   0  20  20
Hobbs                          36  61  27  34 /   0   0  30  20
Marfa                          31  71  32  38 /   0   0  10  10
Midland Intl Airport           40  68  33  35 /   0   0  20  30
Odessa                         40  69  33  36 /   0   0  20  30
Wink                           38  71  34  39 /   0   0  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from late Sunday night through Monday afternoon
     for Guadalupe Mountains.

&&
Hazardous weather outlook, Nov 10, 1:22 PM CST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
122 PM CST Sat Nov 10 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
122 PM CST Sat Nov 10 2018 /1222 PM MST Sat Nov 10 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Patchy light fog is possible around sunrise Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A High Wind Watch remains in effect for Guadalupe Pass Sunday night
through Monday afternoon for northeast winds of 40 to 50 mph.

A mix of rain and light snow is possible Sunday night and Monday
across the Guadalupe Mountains, southeast New Mexico and the northern
and central Permian Basin. Little or no accumulation is expected.

A hard freeze is expected across southeast New Mexico and west Texas
Monday night into Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:02 AM CSTHigh Wind WarningMAF30 hr

Nearby

Freeze Warnings in Texas, 2018Freeze Warnings in New Mexico, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.